Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 5, NWS Boise, ID

February 18, 20147 counties in Idaho

NWS Boise, ID issued this wind advisory at Feb 18, 2014, 1:06 PM MST for 7 counties in Idaho. It took effect at Feb 19, 2014, 7:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 1:06 PM MST (20:06 UTC)
In effect from
Feb 19, 2014, 7:00 AM MST
Expired
Feb 19, 2014, 5:00 PM MST
In force
10 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS75 KBOI 182006
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
106 PM MST TUE FEB 18 2014

...VERY WINDY WEDNESDAY IN SOUTHERN IDAHO...

.A COLD FRONT WILL PASS THROUGH SOUTHERN IDAHO EARLY WEDNESDAY
MORNING BRINGING GUSTY WEST WINDS TO THE SNAKE RIVER BASIN AND
CAMAS PRAIRIE. AFTER A BRIEF DECREASE BEHIND THE FRONT...WINDS
WILL INCREASE AGAIN FROM THE WEST TO 30 TO 40 MPH WITH GUSTS 40
TO 50 MPH. THESE WINDS WILL CONTINUE MOST OF THE DAY THEN SLOWLY
DECREASE IN THE LATE AFTERNOON.

IDZ014-016-028-030-190600-
/O.NEW.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
SOUTHERN TWIN FALLS COUNTY-
106 PM MST TUE FEB 18 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...WESTERN
MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...AND CAMAS PRAIRIE...
WHICH IS IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY.

* WINDS...WESTERLY 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING...DURING COLD-FRONTAL PASSAGE AROUND SUNRISE
  WEDNESDAY...AND AGAIN FROM LATE MORNING THROUGH WEDNESDAY 
  AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON NORTH-
  SOUTH ROADS DUE TO CROSS WINDS. SMALL TREE-BRANCHES MAY BE
  BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
405 
WWUS75 KBOI 190425
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
925 PM MST TUE FEB 18 2014

...VERY WINDY IN SOUTHWEST IDAHO WEDNESDAY...

.A COLD FRONT WILL PASS THROUGH SOUTHWEST IDAHO EARLY WEDNESDAY
MORNING BRINGING GUSTY WEST WINDS TO THE SNAKE RIVER BASIN AND
CAMAS PRAIRIE. AFTER A BRIEF DECREASE BEHIND THE FRONT...WINDS
WILL INCREASE AGAIN FROM THE WEST TO 30 TO 40 MPH WITH GUSTS 40 TO
50 MPH. THESE WINDS WILL CONTINUE MOST OF THE DAY THEN SLOWLY
DECREASE IN THE LATE AFTERNOON.

IDZ014-016-028-030-191300-
/O.CON.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
SOUTHERN TWIN FALLS COUNTY-
925 PM MST TUE FEB 18 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM MST
WEDNESDAY. 

* WINDS...WESTERLY 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING...DURING COLD-FRONTAL PASSAGE AROUND SUNRISE...AND AGAIN
  FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON NORTH- 
  SOUTH ROADS DUE TO CROSS WINDS. SMALL TREE-BRANCHES MAY BE 
  BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
064 
WWUS75 KBOI 191004
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
304 AM MST WED FEB 19 2014

...WINDY ACROSS SOUTHWEST IDAHO TODAY...

.GUSTY WINDS ARE ACCOMPANYING A COLD FRONTAL PASSAGE THIS MORNING
AS IT MOVES UP THE SNAKE RIVER PLAIN. WINDS WILL SUBSIDE FOR A
BRIEF PERIOD BEHIND THE COLD FRONT BEFORE INCREASING AGAIN BY
LATE MORNING. THE STRONGEST WINDS WILL BLOW FROM MOUNTAIN HOME TO
TWIN FALLS AND JEROME...AN AREA WHICH WILL SEE GUSTS OF 40 TO 50
MPH. AREAS FROM BOISE TO MOUNTAIN HOME WILL SEE GUSTS OF 30 TO 40
MPH THIS AFTERNOON.

IDZ028-191115-
/O.CAN.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/
CAMAS PRAIRIE-
304 AM MST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE CAMAS PRAIRIE.

WINDS WILL REMAIN BELOW ADVISORY CRITERIA WITH SPEEDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH.

$$

IDZ014-016-030-200000-
/O.CON.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
304 AM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON FOR THE UPPER TREASURE VALLEY...WESTERN MAGIC
VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...WESTERLY 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH FROM
  MOUNTAIN HOME EASTWARD.

* TIMING...DURING COLD-FRONTAL PASSAGE EARLY THIS MORNING...AND
  AGAIN FROM LATE MORNING THROUGH AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON NORTH-
  SOUTH ROADS DUE TO CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
015 
WWUS75 KBOI 200004
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
504 PM MST WED FEB 19 2014

...WIND ADVISORY ALLOWED TO EXPIRE...


IDZ014-016-030-200115-
/O.EXP.KBOI.WI.Y.0005.000000T0000Z-140220T0000Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
504 PM MST WED FEB 19 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 5 PM MST FOR THE UPPER
TREASURE VALLEY...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS
COUNTY...IS NO LONGER IN EFFECT.

WIND SPEEDS ARE DOWN BELOW WIND ADVISORY CRITERIA. THEREFORE THE
WIND ADVISORY WAS ALLOWED TO EXPIRE ON SCHEDULE AT 5 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 18, 9:31 AM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Feb 18, 9:31 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
931 AM MST TUE FEB 18 2014

.DISCUSSION...AT 15Z NEXT PACIFIC STORM HAS REACHED THE NW COAST.
STORM WILL MOVE INLAND WITH WARM-FRONTAL RAIN AND SNOW IN NRN ZONES
THIS AFTERNOON AND COLD-FRONTAL RAIN AND SNOW IN ALL ZONES TONIGHT
...EXITING OUR CWA TO THE ESE WEDNESDAY MORNING.  LATEST MET MOS
GUIDANCE PUTS A LOT OF SNOW ON MCCALL/ID TONIGHT AND EARLY WED.
PREVIOUS VERSION DID THAT TOO SO WE WILL PROBABLY ISSUE A WINTER
WEATHER ADVISORY FOR SNOW IN NRN MOUNTAINS IN IDAHO OVERNIGHT AND
EARLY WEDNESDAY.  THERE IS ALSO ENOUGH WESTERLY WIND IN BOTH THE GFS
AND NAM FOR A WIND ADVISORY WEDNESDAY IN THE SNAKE BASIN FROM
MOUNTAIN HOME EAST...TO BE ISSUED LATER THIS MORNING.  IN THE
TREASURE VALLEY LATEST NAM BUFR SOUNDINGS SHOW ONLY ABOUT TWO HOURS
OF PCPN...BETWEEN 3 AND 5 AM MST WEDNESDAY.  BUFR SOUNDINGS ALSO
SHOW A SHARP COLD FRONT AND WIND SHIFT AND RAPIDLY FALLING TEMPS SO
RAIN WILL CHANGE TO WET SNOW BEFORE ENDING.  NO ACCUMULATION
EXPECTED ON TREASURE VALLEY ROADS.  MAGIC VALLEY WILL BE A LITTLE
COLDER AND SNOW WEDNESDAY MORNING MAY ACCUMULATE A LITTLE SLUSH ON
ROADS THERE... BUT IMPACTS DUE TO SNOW SHOULD BE MINOR.  WINDS WILL
BE THE MAIN WX STORY THERE WEDNESDAY.  REST OF EARLY MORNING FORECAST
UNCHANGED.

&&

.AVIATION...VFR CONDITIONS THIS MORNING WITH OVERCAST MID CLOUDS.
AREAS OF MVFR AND IFR IN SNOW DEVELOPING AHEAD OF A WARM FRONT OVER
THE CENTRAL MOUNTAINS THIS AFTERNOON.  COLD-FRONTAL PASSAGE EARLY
WEDNESDAY MORNING WILL BRING MOSTLY RAIN IN THE TREASURE VALLEY
BETWEEN 09Z AND 12Z. RAIN COULD BE MIXED WITH SNOW TOWARDS THE END
OF THE EVENT BUT DO NOT EXPECT SNOW ACCUMULATIONS. FRONT REACHES THE
MAGIC VALLEY AROUND 12Z WITH RAIN QUICKLY TURNING TO SNOW FOR LIGHT
SNOW ACCUMULATIONS. FRONT EXITS THE AREA BY 15Z. SURFACE WINDS
SOUTHERLY 10-25KTS TODAY BECOMING WESTERLY BEHIND COLD FRONT
WEDNESDAY MORNING. STRONGEST WINDS WELL BE SOUTH AND EAST OF
MOUNTAIN HOME WEDNESDAY WITH 25-35 KTS SUSTAINED WINDS WITH GUSTS UP
TO 45 KTS. WINDS ALOFT WESTERLY 25-35KTS AT 10K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH WEDNESDAY...A HARD CHARGING PACIFIC STORM WILL
BRING GUSTY WINDS...RAIN AND SNOW TO SE OREGON AND SW IDAHO OVER THE NEXT
36 HOURS. TODAY IS BREEZY AND MILD THOUGH NOT AS SUNNY AS YESTERDAY. GUSTY
W-SW WINDS WILL BLOW ACROSS SE OREGON AND MTNS OF SW IDAHO AS THE SURFACE
PRESSURE GRADIENT AND WINDS ALOFT STRENGTHEN AHEAD THE STORM. WARM-FRONTAL
PRECIPITATION BEGINS THIS EVENING...FOCUSING OVER THE E-CENTRAL OREGON AND
W-CENTRAL AND BOISE MTNS. SNOW LEVELS WILL RANGE BETWEEN 4-5K FEET
OVERNIGHT. A COLD FRONT ROLLS THROUGH SE OREGON EARLY WEDNESDAY MORNING
BRINGING A SHARP WIND SHIFT AND LOWERING SNOW LEVELS TO VALLEY FLOORS.
THE FRONT PUSHES THROUGH SE OREGON BETWEEN 06-09Z WEDNESDAY...INTO SW
IDAHO BETWEEN 09-12Z...CLEARING THE WESTERN MAGIC VALLEY AROUND 15Z.
WHILE PRECIPITATION WILL END AS SNOW IN THE TREASURE VALLEY THERE IS
LITTLE CHANCE OF ACCUMULATION IN THE ONTARIO-BOISE CORRIDOR DUE TO WARM
SURFACE TEMPERATURES AND AIR TEMPERATURES AT OR ABOVE FREEZING. AREAS EAST
OF BOISE THROUGH THE WESTERN MAGIC VALLEY COULD SEE MINOR ACCUMULATIONS
WEDNESDAY MORNING...BUT WILL ALSO BE BATTLING WARM SURFACE TEMPERATURES
TO START...SO CONFIDENCE ON ANY ACCUMULATION AMOUNT IS LOW. MOUNTAINS
PICK UP 3-6 INCHES BELOW 6K FEET WITH 6-10 INCHES ABOVE 6K FEET
THROUGH WEDNESDAY AFTERNOON. WILL ALSO SEE 1-2 INCHES ACROSS HIGHER
TERRAIN SOUTH OF THE SNAKE RIVER WEDNESDAY MORNING. WEDNESDAY IS 10-
15 DEGREES COLDER THAN TODAY AND GUSTY NW WINDS ADDING TO THE CHILL.
WINDY CONDITIONS ACROSS THE WESTERN MAGIC VALLEY WEDNESDAY REMAIN
BORDERLINE FOR AN ADVISORY. SNOW WILL CONTINUE ACROSS THE MTNS
WEDNESDAY WITH WIDELY SCATTERED SNOW SHOWERS IN THE SNAKE RIVER
VALLEY.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NO SIGNIFICANT
CHANGES MADE TO THE LONG TERM FORECAST. NORTHWEST FLOW WILL REMAIN
OVER THE AREA THE SECOND HALF OF THE WEEK WITH PRECIPITATION
FAVORING THE NORTHERN MOUNTAINS. ABOVE 6000 FEET...NORTHERN
MOUNTAINS COULD SEE ANYWHERE FROM 4 TO 12 INCHES OF SNOW FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH THE BEST SNOW ON
THURSDAY WHEN A SHORT WAVE TROUGH AND WEAK COLD FRONT PUSH THROUGH
THE AREA. ANY PRECIPITATION FOR THE TREASURE AND MAGIC VALLEYS
LOOKS TO BE RAIN OR A RAIN/SNOW MIX. LITTLE SNOW ACCUMULATION
EXPECTED FOR THE OWYHEE MOUNTAINS. AN UPPER RIDGE WILL MOVE INLAND
OVER THE PACIFIC NORTHWEST FRIDAY THROUGH THE WEEKEND. NORTHWEST
FLOW WILL WEAKEN BUT THE WEST CENTRAL AND BOISE MOUNTAINS MAY
STILL SEE A FEW SHOWERS. TEMPERATURES WILL RETURN TO ABOUT NORMAL
OVER THE WEEKEND AND REMAIN SO INTO EARLY NEXT WEEK WITH THE RIDGE
DOMINATING.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JDS
PREV SHORT TERM...DG
PREV LONG TERM....TL
Hazardous weather outlook, Feb 18, 6:03 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
603 AM MST TUE FEB 18 2014

IDZ011-013-015-029-191315-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-SOUTHWEST HIGHLANDS-
OWYHEE MOUNTAINS-
603 AM MST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND WEST CENTRAL IDAHO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD ACROSS THE WEST CENTRAL AND BOISE MOUNTAIN THIS
AFTERNOON AND EVENING...AND ACROSS THE OWYHEE MOUNTAINS AND
SOUTHWEST HIGHLANDS TONIGHT. EXPECT WINTER DRIVING
CONDITIONS...WITH SLICK ROADS...REDUCED VISIBILITY...AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ012-014-016-028-030-033-ORZ061>064-191315-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
603 AM MST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.